Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2007, 4:14 AM CDT for Lavaca County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2007, 4:14 AM CDT (09:14 UTC)
- Expired
- Mar 31, 2007, 5:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 5:15 AM CDT | TORNADO | 10 Ese Hallettsville, TX | REPORTS OF THREE TOUCHDOWNS, TWO BUILDING DAMAGED AND 3 PERSONS INJURED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:17 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 310914 SVREWX TXC285-311015- /O.NEW.KEWX.SV.W.0068.070331T0914Z-070331T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 414 AM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAVACA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...SHINER...HALLETTSVILLE... * UNTIL 515 AM CDT * AT 408 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SHINER...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HALLETTSVILLE BY 435 AM CDT... SUBLIME BY 455 AM CDT... A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. LAT...LON 2948 9720 2931 9715 2938 9671 2962 9688 $$
4 follow-up statements
000 WWUS54 KEWX 310938 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT SAT MAR 31 2007 TXC285-311015- /O.CON.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/ LAVACA TX- 438 AM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR LAVACA COUNTY... AT 433 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EZZELL...OR ABOUT 11 MILES SOUTH OF HALLETTSVILLE...MOVING SOUTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL LAVACA COUNTY AT 450 AM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2934 9711 2911 9693 2933 9664 2948 9687 $$
000 WWUS54 KEWX 310950 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 450 AM CDT SAT MAR 31 2007 TXC285-311015- /O.CON.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/ LAVACA TX- 450 AM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR LAVACA COUNTY... AT 442 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EZZELL...OR ABOUT 12 MILES SOUTHEAST OF HALLETTSVILLE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL LAVACA COUNTY AT 500 AM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2932 9693 2916 9685 2933 9662 2948 9683 $$
000 WWUS54 KEWX 310958 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 458 AM CDT SAT MAR 31 2007 TXC285-311015- /O.CON.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/ LAVACA TX- 458 AM CDT SAT MAR 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR LAVACA COUNTY... AT 450 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER LAVACA COUNTY...OR ABOUT 17 MILES SOUTHEAST OF HALLETTSVILLE...MOVING EAST AT 35 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2932 9681 2910 9692 2933 9662 2948 9683 $$
000 WWUS54 KEWX 311016 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT SAT MAR 31 2007 TXC285-311025- /O.EXP.KEWX.SV.W.0068.000000T0000Z-070331T1015Z/ LAVACA TX- 515 AM CDT SAT MAR 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY EXPIRES AT 515 AM CDT... THE SEVERE THUNDERSTORM WARNING FOR LAVACA COUNTY HAS EXPIRED. THE SEVERE STORMS HAVE MOVED EAST OUT OF THE COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT THIS MORNING FOR PARTS OF SOUTH CENTRAL TEXAS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:59 AM CDT, 15 minutes earlier.
Area forecast discussion, Mar 31, 3:59 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 AM CDT SAT MAR 31 2007 .DISCUSSION... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR MUCH OF SOUTH CENTRAL TEXAS...BUT IS STILL IN EFFECT UNTIL 7 AM FOR THE SOUTHEASTERN COUNTIES. IN ADDITION...A TORNADO WATCH IS IN EFFECT FOR KARNES...DEWITT...AND LAVACA COUNTIES UNTIL 10 AM CDT. HOWEVER...THE WATCH WILL LIKELY BE CANCELLED EARLY FOR OUR COUNTIES AS THE SEVERE STORMS WILL HAVE MOVED EAST OF THE AREA BY SUNRISE. ONCE THE STORMS CLEAR THE AREA...A PLEASANT AND MILD DAY WILL BE IN STORE. NORTHWEST WINDS WILL BRING DRIER AND SLIGHTLY COOL AIR TO THE AREA. THIS WILL LEAD TO LOWS DIPPING TO THE 40S AND 50S ACROSS THE REGION SUNDAY MORNING. TEMPS WILL WARM UP RAPIDLY UNDER MOSTLY CLEAR SKIES...ALLOWING AFTERNOON HIGHS TO REACH THE MID 80S. RENEWED CHANCE FOR MODERATE TO HEAVY RAINS IS EXPECTED MONDAY AND TUESDAY. MODELS ARE STILL HAVING A DIFFICULT TIME RESOLVING THIS FEATURE...SO HAVE GONE GENERALLY WITH SLT-AND LOW-END CHC POPS FOR THIS TIME FRAME. STAYED CLOSE TO GFS(X) NUMBERS THROUGH THE END OF THE WEEK...WITH MAX TEMPS ON THE ORDER OF 5 TO 10 DEGREES COOLER THAN EARLY APRIL NORMS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 56 84 60 79 / 30 0 0 - 30 AUSTIN BERGSTROM INTL AIRPORT 75 44 83 57 79 / 30 0 0 - 30 DEL RIO INTL AIRPORT 79 55 85 63 84 / 10 0 0 10 20 SAN ANTONIO INTL AIRPORT 75 52 83 60 79 / 30 0 0 - 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: BASTROP...CALDWELL...DE WITT...FAYETTE...GONZALES... GUADALUPE...KARNES...LAVACA...WILSON. && 25/01
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI MAR 30 2007 TXZ171>173-183>194-202>209-217>225-228-311015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Mar 30, 11:11 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.00 INCH UVALDE TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 31, 1:42 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
142 AM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.00 INCH UVALDE TX TRAINED SPOTTER
0934 PM HAIL 2 WSW SAN ANTONIO 29.45N 98.54W
03/30/2007 E0.75 INCH BEXAR TX TRAINED SPOTTER
0731 PM HAIL 2 NW CONCAN 29.54N 99.76W
03/30/2007 M2.50 INCH UVALDE TX CO-OP OBSERVER
0717 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.75 INCH UVALDE TX TRAINED SPOTTER
0717 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0711 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0710 PM HAIL MONTELL 29.53N 100.02W
03/30/2007 M3.00 INCH UVALDE TX TRAINED SPOTTER
0708 PM HAIL LEAKEY 29.72N 99.76W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0706 PM HAIL 2 S CAMP WOOD 29.64N 100.01W
03/30/2007 M3.00 INCH REAL TX TRAINED SPOTTER
RIGHT ON HIGHWAY 55
0702 PM HAIL CAMP WOOD 29.67N 100.01W
03/30/2007 E2.50 INCH REAL TX TRAINED SPOTTER
0700 PM FUNNEL CLOUD CAMP WOOD 29.67N 100.01W
03/30/2007 REAL TX TRAINED SPOTTER
0240 PM FLASH FLOOD 5 S BURNET 30.69N 98.23W
03/30/2007 BURNET TX LAW ENFORCEMENT
SOME HIGHWAYS IN BURNET COUNTY CLOSED, PARK ROAD 4 AND FM
1431, PLUS PEA SIZE HAIL.
0150 PM TSTM WND GST 3 S MARBLE FALLS 30.54N 98.27W
03/30/2007 E0.00 MPH BURNET TX TRAINED SPOTTER
SPOTTER ESTIMATED 3 INCHES OF RAINFALL RATE AND WINDS 40
MPH WITH GUSTS TO NEAR 50 MPH.
1150 AM HEAVY RAIN CENTER POINT 29.93N 99.03W
03/30/2007 E0.00 INCH KERR TX LAW ENFORCEMENT
2.30 INCHES OF RAIN IN ONE HOUR.
1120 AM FLASH FLOOD DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
MUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP
ON BELL SPRINGS ROAD.
1115 AM HEAVY RAIN TARPLEY 29.63N 99.28W
03/30/2007 M4.00 INCH BANDERA TX CO-OP OBSERVER
OVER 4 INCHES OF RAIN IN 20 TO 30 MINUTES.
1033 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 165 CLOSED.
1030 AM TORNADO SW DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 HAYS TX LAW ENFORCEMENT
UNCONFIRMED TOUCH DOWN.
1028 AM HAIL DRIPPING SPRINGS 30.19N 98.09W
03/30/2007 M1.75 INCH HAYS TX LAW ENFORCEMENT
1020 AM FLASH FLOOD BLANCO 30.10N 98.42W
03/30/2007 BLANCO TX LAW ENFORCEMENT
HWY 32 AND CR 165 ARE COVERED BY WATER.
1010 AM HAIL 12 WNW WIMBERLEY 30.06N 98.29W
03/30/2007 M0.88 INCH HAYS TX TRAINED SPOTTER
JUST OFF FM 2325.
1003 AM TORNADO 14 W WIMBERLEY 29.99N 98.34W
03/30/2007 COMAL TX LAW ENFORCEMENT
CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD.
&&
ANDERSONThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 60 min |
| Mar 30, 7:24 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Mar 30, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| Mar 30, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 30 min |
| Mar 30, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 23 min |
| Mar 30, 9:40 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 26 min |
| Mar 30, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 40 min |
| Mar 30, 9:56 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Mar 30, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 33 min |
| Mar 30, 10:30 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 2 hr |
| Mar 30, 10:35 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 55 min |
| Mar 30, 10:37 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 23 min |
| Mar 30, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 32 min |
| Mar 30, 11:44 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 61 min |
| Mar 31, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 38 min |
| Mar 31, 1:14 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 46 min |
| Mar 31, 2:23 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 52 min |
| Mar 31, 2:39 AM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Mar 31, 2:46 AM CDT | Severe Thunderstorm Warning | EWX | Wilson | 29 min |
| Mar 31, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 67 min |
| Mar 31, 2:57 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 63 min |
| Mar 31, 4:24 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 51 min |
| Mar 31, 4:24 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 51 min |
| Mar 31, 4:36 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 54 min |
| Mar 31, 5:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.